• 💖 [Donate To Keep MyPTSD Online] 💖 Every contribution, no matter how small, fuels our mission and helps us continue to provide peer-to-peer services. Your generosity keeps us independent and available freely to the world. MyPTSD closes if we can't reach our annual goal.

Issues with SSRI - Citalopram

Ecdysis

MyPTSD Pro
So, I currently have 2 pdocs... sort of... I have the one that replaced my previous, long-term and much beloved pdoc in the city 2 hours drive away where I used to live. All my records are in that Dr's office and the replacement guy is nice enough. A few months ago, with his consent I also found a "local" pdoc who I can see for prescription refills, etc. I saw this local pdoc on Friday and she convinced me to try Escitalopram, which is the "better tolerated" verison of Citalopram.

She started me on a really low dose - 5 mg - and said to take that for 10 days to see how I react to it, in terms of side-effects. I took the first 5 mg tablet yesterday and initially thought about splitting it into 2.5 mg cos I like to taper meds reeeeal slow but the tablet was so tiny that splitting it seemed like a real hassle, so I took the 5 mg. Throughout the day I was fine, no noticeable side-effects, but come night time I reeeeally couldn't fall asleep. Wide awake at midnight, at 1 am, at 2 am, at 3 am... I think I finally fell asleep at 4 am or 4:30 am... which is not... helpful...

I'm really unsure/ confused as to whether to take it again today... I don't think I can/ want to do two nights in a row without sleep... It's already 1 pm here, so I think I'm going to skip it today (if I take it I guess I should try and take it really early in the morning so its effect has worn off as much as possible by night time. I guess I'll try taking it again tomorrow, as early as possible and see what happens. I guess I'll try splitting the tablet too, even tho it's going to be tricky.

I guess if the no-sleep thing persists as an issue I'll have to email the pdoc and ask her how I should proceed...
 
Meh... the sleep deprivation has really kicked in now and I feel like total shit... Not happy with this result. I've just emailed the pdoc basically saying "THIS IS NO GOOD - WHAT DO I DO".

If this is a temporary side-effect during the adjustment phase then I want a heavy-duty sleep medication to get me through it. My mental health is so bad as it is, add in sleep deprivation and I get suicidal real quick. Ugh.
 
Ohhhh... I just realised that I also took some cortisone yesterday, for my tendonitis... And cortisone makes me unable to sleep too... So it could've been either the cortisone, the escitalopram, or a combination of both... Hmm...
 
Many side effects from SSRI’s will drop away after the first 2 weeks. It may be worth sticking with it for 2 weeks in order to ascertain whether the medication is actually really beneficial for you.

Are there things you can do to help with your sleep in the meantime? Sleep hygiene improvements, increasing exercise for a couple of weeks, removing alcohol for a couple of weeks, etc?
 
I'm still on the Escitalopram, still on 5 mg. I seem to be tolerating it okay. I feel like it's making me restless and irritable tho.

I suppose that's not too bad in terms of side-effects. I find those kinds of shift in mood disconcerting tho.

I also keep forgetting that it's probably a side-effect and then being like "Why am I so weirdly restless and irritable??" and getting frustrated that I can't shift those moods.

I guess it's "speeding me up" a bit. Which is what the pdoc was hoping it would do. Get me out of my sluggishness. Sometimes now, I find I need to remember to slow done.

I'm in two minds as to whether to increase it to 10 mg, which is the usual dose, or whether to just stick with this subtler effect at 5 mg?
 
Back
Top